Weakness in legs

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Weakness in legs

Postby gymbuff » Tue Apr 26, 2011 1:13 am

I have been on Tysabri for over 3 years, having my 45th infusion next week. Recently I noticed serious weakness from the knees down. I had serious difficulty walking a few times. I have had no other problems during this period of weakness. Bladder and eyesight are great, no tingling or anything else just the weakness at the knees.

Has anyone else had this problem? Is it just the "normal" course of MS or has anyone suggestions on how to counteract it. Appreciate any suggestions :D
User avatar
gymbuff
Family Elder
 
Posts: 104
Joined: Tue Feb 16, 2010 4:00 pm
Location: Ireland

Advertisement

Postby BrianH » Tue May 24, 2011 5:00 am

I would say that is just your normal progression of MS. I myself have tremors in my legs and arms when lifting objects or walking down stairs. My largest recomendation is exercise! I now walk/job usually at least an hour a day. My thought process has always been use it or lose it. It can also be rather relaxing! :)

BTW, I am on month 48 /w Tysabri also.
User avatar
BrianH
Newbie
 
Posts: 4
Joined: Mon Aug 09, 2010 3:00 pm

Postby gymbuff » Tue May 24, 2011 5:54 am

Hi Brian H
Thanks for the reply. I go to the gym regularly but last month my legs were weaker than normal and I only went to the gym a few times. In hindsight I think I was going through the "is it really worth phase" and probably decided that it wasn't. I have reprogrammed my brain and decided that I am going to make it worth it. I am back up to usual number of visits per week and powering ahead, still suffering a small bit but what the heck. No pain no gain. 8)
User avatar
gymbuff
Family Elder
 
Posts: 104
Joined: Tue Feb 16, 2010 4:00 pm
Location: Ireland

Postby LR1234 » Thu May 26, 2011 1:52 pm

How are your legs feeling now Gym? Hope you are ok.
Would you recommend Tysabri? I am just wondering about the value of DMD's if it can't help with progression:(
LR1234
Family Elder
 
Posts: 1505
Joined: Wed Feb 11, 2009 4:00 pm
Location: California

Postby gymbuff » Fri May 27, 2011 12:55 am

Legs are back at a good level. I did 1Km on the exercise bike last Wednesday as part of an overall 40 minute gym session. I would recommend Tysabri as it is working for me but from reading about PML I can understand why people would be apprehensive. My stamina improved immensely after starting Tysabri and apart from a couple of minor glitches I have no problem with it. I have MS for 20+ years. I am not as good as I was 20 years ago or even 10 years ago but I still get out and about on my own. I drive, I walk (slowly & not pretty), I go to the gym a couple of times a week and take a few drinks. My life is fairly normal but at a slower pace and with some restrictions. I can't say that Tysabri is totally responsible but I'm using it and I'm good :D
User avatar
gymbuff
Family Elder
 
Posts: 104
Joined: Tue Feb 16, 2010 4:00 pm
Location: Ireland

question

Postby Kellie » Fri May 27, 2011 4:29 pm

I have been just told early this week that I maybe starting Tysabri in June. Did the first time hurt or make you sick or anything like that? My knees are bad, could this make them worse? :?:
User avatar
Kellie
Newbie
 
Posts: 2
Joined: Wed May 25, 2011 3:00 pm
Location: Billings, MT

Postby gymbuff » Fri May 27, 2011 11:55 pm

Hi Kellie
The only time that the Tysabri infusion hurt was when the needle was being inserted and that is the same as any injection or having bloods drawn. I had been on Betaferon for a number of years before Tysabri, selfinjecting every second day so I was ok with the bit of discomfort of the bigger needle. I don't know if Tysabri will affect your knees, I don't think so but maybe someone else will have a different experience. I hope it works for you :D
User avatar
gymbuff
Family Elder
 
Posts: 104
Joined: Tue Feb 16, 2010 4:00 pm
Location: Ireland

Re: Weakness in legs

Postby naf536 » Sat Jan 21, 2012 3:54 am

I know this is an old thread and this is my first post, but I found this thread on a google search.

My name is Neil, I am 31 years old.

I was DX with RES RRMS in January 2011, I have been on Tysabri for 6 months and had 6 infusions.

I have noticed over the last few weeks that my legs from the knees down are really weak, how did you overcome your weakness ?

I have a big holiday due in 8 weeks and dont want the holiday to suffer because of my weak legs.

Any help on the subject would be greatly appreciated.

Thanks
naf536
Newbie
 
Posts: 1
Joined: Sat Jan 21, 2012 3:50 am

Re: Weakness in legs

Postby gymbuff » Sat Jan 21, 2012 6:29 am

Hi Neil

I have got my head back into a good place and am exercising regularly. I recently had a session in the pool with my gym manager and he showed me how weak my legs actually were but most importantly he showed what exercises to do in the pool that will strengthen from the thighs down (hopefully). They are not difficult to do. Do you have a gym/pool nearby that you could use? I now alternate between the gym and the pool and since I asked the original question here I have improved greatly and hope to improve more over the few months. It is difficult to describe the exercises on paper.

Gymbuff
User avatar
gymbuff
Family Elder
 
Posts: 104
Joined: Tue Feb 16, 2010 4:00 pm
Location: Ireland

Re: Weakness in legs

Postby kathleenkh » Tue Sep 11, 2012 9:59 am

YES! my right leg muscle is very weak....been taking tysabri for over three yrs. This weakness causes my kne to hyperextend when walking. This causes great pain. :sad:
kathleenkh
Newbie
 
Posts: 1
Joined: Tue Sep 11, 2012 9:04 am


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service